| Model Number |
PED-500-16 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/11/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a pipeline that failed to open at the distal end.It was reported that the pipeline was more than 50% deployed when it was observed the distal end failed to open.The pipeline was resheathed more than two times.The device was not placed in a bend.The device was removed from the patient and replaced to complete the procedure.All devices were prepared per the instructions for use (ifu).The patient was being treated for an unruptured saccular aneurysm of a carotid artery segment.The aneurysm max diameter was 4.9mm and the neck diameter was 4.5mm.Vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered; pru level was not known.There was no harm or injury to the patient.
Additional Manufacturer Narrative
H3: analysis of the pipeline flex braid (lot no.A776151) found there was no pushwire returned with the pipeline flex braid.The distal and proximal ends of the pipeline flex appeared to be opened and moderately frayed.No other anomalies were observed.Based on the returned device, the pipeline flex was not confirmed to have failure to open at the distal end.The root cause could not be determined as the distal and proximal ends of pipeline flex braid were opened and moderately frayed.The damage to the braid on the ends of the pipeline flex braid is likely the results of the physician re-sheathing the device more than recommended two times.Possible cause of failure to open includes patient tortuous anatomy.There was no non-conformance to specifications identified that led to the failure to open issue.H6: method code updated to b19.Result code updated to c070601.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
No additional information received.